Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 64, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 15, 2018, 4:16 AM CDT for Bureau County, Putnam County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2018, 4:16 AM CDT (09:16 UTC)
- Expired
- Jun 15, 2018, 5:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WUUS53 KDVN 150916
SVRDVN
ILC011-155-151015-
/O.NEW.KDVN.SV.W.0064.180615T0916Z-180615T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
416 AM CDT FRI JUN 15 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Putnam County in north central Illinois...
South central Bureau County in north central Illinois...
* Until 515 AM CDT.
* At 416 AM CDT, a severe thunderstorm was located near Hennepin,
moving southeast at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Hennepin, Henry, Tiskilwa, Bureau Junction, McNabb, Putnam, Mark,
Magnolia, Milo, Lake Thunderbird, Florid and Lone Tree Corners.
This includes Interstate 180 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8956
4118 8961 4134 8945 4122 8916 4110 8916
TIME...MOT...LOC 0916Z 305DEG 14KT 4123 8944
HAIL...1.25IN
WIND...<50MPH
$$
RP Kinney4 follow-up statements
815
WWUS53 KDVN 150923
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
423 AM CDT FRI JUN 15 2018
ILC011-155-151015-
/O.CON.KDVN.SV.W.0064.000000T0000Z-180615T1015Z/
Putnam IL-Bureau IL-
423 AM CDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR PUTNAM AND SOUTH CENTRAL BUREAU COUNTIES...
At 423 AM CDT, a severe thunderstorm was located near Hennepin,
moving southeast at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hennepin, Henry, McNabb, Putnam, Magnolia, Lake Thunderbird, Florid
and Lone Tree Corners.
This includes Interstate 180 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8952
4121 8956 4129 8946 4122 8916 4110 8916
TIME...MOT...LOC 0923Z 304DEG 14KT 4121 8941
HAIL...1.25IN
WIND...<50MPH
$$
RP Kinney504
WWUS53 KDVN 150939
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
439 AM CDT FRI JUN 15 2018
ILC011-155-151015-
/O.CON.KDVN.SV.W.0064.000000T0000Z-180615T1015Z/
Putnam IL-Bureau IL-
439 AM CDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR PUTNAM AND SOUTH CENTRAL BUREAU COUNTIES...
At 438 AM CDT, a severe thunderstorm was located near Hennepin,
moving southeast at 10 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hennepin, Henry, McNabb, Putnam, Magnolia, Lake Thunderbird, Florid
and Lone Tree Corners.
This includes Interstate 180 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8951
4124 8950 4129 8945 4122 8916 4110 8916
TIME...MOT...LOC 0938Z 298DEG 10KT 4121 8938
HAIL...1.25IN
WIND...<50MPH
$$
RP Kinney172
WWUS53 KDVN 150950
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
450 AM CDT FRI JUN 15 2018
ILC011-151000-
/O.CAN.KDVN.SV.W.0064.000000T0000Z-180615T1015Z/
Bureau IL-
450 AM CDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BUREAU COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4110 8936 4111 8934 4115 8933 4115 8947
4116 8947 4121 8944 4124 8941 4123 8936
4126 8934 4122 8916 4110 8916
TIME...MOT...LOC 0950Z 305DEG 14KT 4118 8933
$$
ILC155-151015-
/O.CON.KDVN.SV.W.0064.000000T0000Z-180615T1015Z/
Putnam IL-
450 AM CDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR PUTNAM COUNTY...
At 450 AM CDT, a severe thunderstorm was located near Hennepin,
moving southeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hennepin, McNabb, Putnam, Magnolia and Florid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4110 8936 4111 8934 4115 8933 4115 8947
4116 8947 4121 8944 4124 8941 4123 8936
4126 8934 4122 8916 4110 8916
TIME...MOT...LOC 0950Z 305DEG 14KT 4118 8933
HAIL...1.00IN
WIND...<50MPH
$$
RP Kinney787
WWUS53 KDVN 151000
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
500 AM CDT FRI JUN 15 2018
ILC155-151010-
/O.CAN.KDVN.SV.W.0064.000000T0000Z-180615T1015Z/
Putnam IL-
500 AM CDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 4110 8936 4111 8934 4115 8933 4115 8947
4116 8947 4121 8944 4124 8941 4123 8936
4126 8934 4122 8916 4110 8916
TIME...MOT...LOC 0958Z 305DEG 14KT 4116 8929
$$
RP KinneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:28 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 15, 3:28 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
328 AM CDT Fri Jun 15 2018
.SYNOPSIS...
Issued at 325 AM CDT Fri Jun 15 2018
Isolated showers developed during the early morning near and
southeast of the Quad Cities, in an area of low level moisture
convergence. Early morning temperatures were in the mid to upper
60s at most locations.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 325 AM CDT Fri Jun 15 2018
The main forecast concern in the short term period is afternoon
heat index values.
In the near term, a few showers and isolated storms have
developed in the increasing accas field across western Illinois.
This is an area of 850mb speed convergence and enhanced elevated
instability. Low pops are warranted past daybreak, and recent
trends suggest some small hail is not out of the question with the
strongest updrafts.
A blend of model guidance yields afternoon temperatures of 90 to
95 degrees, with dewpoints of 69-73, producing heat index values
in the upper 90s to low 100s over most of forecast area. Even with
some areas not quite reaching advisory criteria today, the heat
is forecast to increase and continue through the weekend. Have
opted to keep things simple and blanket the entire area with a
heat advisory beginning this afternoon and running through Sunday
afternoon.
A few CAMS generate some isolated storms late this afternoon and
evening over northwest Illinois and have covered this low
probability with slight chance pops. No severe storms are
expected. Warm and muggy conditions will persist tonight, with
lows generally 70 to 73 degrees.
.LONG TERM...(Saturday through next Thursday)
ISSUED AT 325 AM CDT Fri Jun 15 2018
Saturday and Sunday...This period to be brunt of the "heat window",
as the CWA gets aligned under or just to the west of prime thermal
ridge axis. Fcst soundings show decent mixing profiles both days, up
over H9 MB and potentially up to H85 MB. Thus it looks like
widespread low to mid 90s, with a few areas possibly pushing the
upper 90s if the deeper mixing pans out. But the same deep mixing
processes to produce south to southwest sfc winds of 10 to 20
MPH(especially Sunday), and mixed down afternoon DPTs in the upper
60s to around 70. While still high values, they're not the
oppressive mid to upper 70s that would drive a higher heat danger.
So it appears still solid heat advisory criteria met with 100+
degree heat index values both days, plus the multi-day accumulative
factor taking into account today. Some chance for temporary
interruption of the heat from thunderstorm cooled outflow or cloud
debris off the northerly ring of fire pattern, down into the
northern CWA both Saturday/Sunday mornings and possibly during the
evening. But the widespread heat and duration will still be there to
support the issuance of a Heat Advisory through the weekend. Of
course, if the current 00z run model heat dome and warm EML are off
and too far north, more portions of the CWA may be suspect for
incoming bowing thunderstorm complexes that would bring more
widespread and longer heat relief, but unfortunately a severe
damaging wind threat as well for the cost of free air conditioning.
Monday and Tuesday...the potential impingement of an upper trof from
the west, and a frontal system sagging into the region from the
northwest may bring about the break in the heat pattern this period,
with rounds of active thunderstorms acrs the area in the process.
Both severe storms and swaths of heavy rainfall possible from late
Monday into Tuesday, but low confidence on timing details and
coverage at this point. The 00z GFS brings in the precip and clouds
quicker on Monday and would squash the need of heat headline
extension, while the slower 00z ECMWF suggests the Heat Advisory may
need to be extended through Monday afternoon for at least the south
half of the fcst area. Depending on cloud cover and additional rain
post-frontally, advertised highs in the upper 70s to mid 80s for
Tuesday may be too warm.
Wednesday and Thursday...longer range indications on the latest
suite of medium range models suggest that passing sfc and upper
ridging to shunt active LLVL baroclinic storm track to the south
and west of the area for a break in the action this period,
before return flow brings rains chance back toward the end of the
week. ..12..
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
ISSUED AT 1238 AM CDT Fri Jun 15 2018
An isolated thunderstorm may clip KDBQ/KMLI during the early
morning hours. Otherwise, expect VFR conditions with a SE to S
breeze. Isolated storms cannot be ruled out this
afternoon/evening, mainly impacting KDBQ, but if storms do
develop, coverage will be very low.
&&
.HYDROLOGY...
Issued at 325 AM CDT Fri Jun 15 2018
Forecasts generally remain on track for the three ongoing flood
warning sites. On the Cedar River at Cedar Rapids, it appears to
be cresting there currently at around 12.6 t0 12.7 FT, and should
start falling later today. On the Wapsi near De Witt, the river is
just starting to rise to/above moderate flood stage, with an
extended period of high water expected well into next week.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory from 1 PM this afternoon to 7 PM CDT Sunday for
Benton-Buchanan-Cedar-Clinton-Delaware-Des Moines-Dubuque-
Henry IA-Iowa-Jackson-Jefferson-Johnson-Jones-Keokuk-Lee-
Linn-Louisa-Muscatine-Scott-Van Buren-Washington.
IL...Heat Advisory from 1 PM this afternoon to 7 PM CDT Sunday for
Bureau-Carroll-Hancock-Henderson-Henry IL-Jo Daviess-
McDonough-Mercer-Putnam-Rock Island-Stephenson-Warren-
Whiteside.
MO...Heat Advisory from 1 PM this afternoon to 7 PM CDT Sunday for
Clark-Scotland.
&&
SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...12
AVIATION...RP Kinney
HYDROLOGY...12Hazardous weather outlook, Jun 14, 4:33 AM CDT, 23 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 433 AM CDT Thu Jun 14 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 433 AM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will affect areas mainly west of the Mississippi River this morning. A few of the stronger storm cells may produce small hail, as well as frequent cloud to ground lightning. More thunderstorms will be possible later tonight mainly after Midnight and east of the Mississippi River. Hail, lightning and locally heavy downpours will be the primary threats with these late night storms. Some area tributary rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Hot and humid conditions are expected Friday through Monday with daytime highs in the 90s and overnight lows in the 70s. Resulting heat index readings may reach 100 to 105 in the afternoon and evening hours. Thunderstorms are possible Friday morning over northwest Illinois. Severe weather is not expected. Thunderstorms are possible Monday, Tuesday, and Wednesday. It is too soon to determine the potential for severe weather. Flooding is expected on a few area tributary rivers. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. 12/Sheets
In the hours before
Special weather statement, Jun 15, 4:12 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
412 AM CDT FRI JUN 15 2018
ILC011-155-151000-
Putnam-Bureau-
412 AM CDT FRI JUN 15 2018
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND SOUTHEASTERN BUREAU
COUNTIES UNTIL 500 AM CDT...
At 412 AM CDT, a strong thunderstorm was located near Tiskilwa, or
near Hennepin, moving southeast at 15 mph.
Nickel size hail is possible with this storm.
Locations impacted include...
Princeton, Hennepin, Henry, Granville, Tiskilwa, Bureau Junction,
McNabb, Putnam, Mark, Magnolia, Milo, Lake Thunderbird, Florid, Lone
Tree Corners and Bureau County Fairgrounds.
This includes Interstate 180 between mile markers 1 and 10.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4140 8945 4123 8916 4110 8916
TIME...MOT...LOC 0912Z 305DEG 15KT 4124 8947
RP KinneyThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:25 AM CDT | Heat Advisory | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 4 days |
| Jun 15, 4:12 AM CDT | Special Weather Statement | DVN | Putnam | 48 min |
| Jun 15, 5:03 AM CDT | Special Weather Statement | DVN | Putnam | 57 min |
| Jun 15, 5:57 AM CDT | Special Weather Statement | DVN | Putnam | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.